Arkansas, 2004

Hail in Arkansas, March 20, 2004

March 20, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 20, 11:55 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 20, 11:55 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CST SAT MAR 20 2004

.DISCUSSION...
LATEST SFC ANALYSIS SHOWS SFC CDFNT RUNNING ALONG THE I-44 CORRIDOR.
BAND OF CONVECTION HAS CONTD TO FORM WELL AHEAD OF THE FRONT AND HAS
BEEN AFFECTING NERN AR AND POINTS NEWD THIS MRNG. QUICK LOOK AT THE
18Z LZK SOUNDING STILL SHOWS THAT A CAP IS EVIDENT FURTHER TO THE SW
OF THE ONGOING CONVECTIVE ACTIVITY. EXPECT THE CAP TO WEAKEN LATER
THIS AFTN AS CDFNT WORKS INTO NWRN AR. HAVE CONTD WITH LIKELY POPS
FOR NRN AR WITH CHC POPS INTO CNTRL FOR THIS AFTN. REST OF FCST IN
GOOD SHAPE AND NO OTHER CHGS MADE. UPDATED GRIDS AND ZONES ALREADY
OUT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44
Hazardous weather outlook, Mar 20, 5:00 AM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT MAR 20 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT MAR 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON WILL SEE ANOTHER COLD FRONT DROP SOUTH ACROSS THE
STATE. IT WILL CROSS ARKANSAS QUICKLY...SO THAT IT WILL BE OUT OF
THE STATE BY SUNDAY MORNING. THE POTENTIAL EXISTS FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND
EVENING...MAINLY OVER THE NORTHERN TWO THIRDS OF THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY OVER MUCH OF THE STATE THIS
AFTERNOON AND EVENING.

32

The radar

The Little Rock radar (KLZK), 125 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Independence

When
March 20, 1:33 PM CST
Where
Independence County, Pfeiffer
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.817, -91.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387768.